HCMCMinutes after an antibiotic injection at the City Children’s Hospital, an 8-month-old boy suddenly turned pale, cardiac arrest stopped breathing.
Doctor Nguyen Hoang Bao Huy, Infectious Department, City Children’s Hospital, on December 14, said the pediatric patient was hospitalized for treatment of superinfection bronchiolitis, monitoring meningitis. Baby expressed drug shock after cefotaxim antibiotic injection. This is one of the antibiotics that treats childhood infections.
Doctors in the Department of Infection mobilize all doctors, nurses to provide emergency anaphylaxis for patients, using adrenaline drugs. This is the most important medicine to save the lives of anaphylaxis.
The doctor placed an endotracheal tube to help breathe, injected a variety of drugs to recover. When the condition was okay, she was transferred to the Anti-Poison Active Recovery department. After three days of treatment, the baby was withdrawn from the ventilator, learned to eat milk, had a good performance, and the test indicators were normal.
According to Dr. Huy, any medicine can cause anaphylaxis. Every year, medical staff of the hospital are always trained, updated and checked with knowledge about anaphylaxis diagnosis and management.
Doctors recommend that parents should not arbitrarily use drugs for children without consultation of medical staff. Especially, patients with a history of drug allergy should inform medical staff to have appropriate treatment directions, to avoid unfortunate emergency situations from occurring.